Alert archive / Oregon / Wind Advisories in 2024
Wind Advisory 16, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 10, 2024, 3:12 PM PDT for 5 counties in Oregon; Siskiyou County, California. It took effect at Mar 11, 2024, 11:00 AM PDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2024, 3:12 PM PDT (22:12 UTC)
- In effect from
- Mar 11, 2024, 11:00 AM PDT
- Expired
- Mar 12, 2024, 5:00 PM PDT
- In force
- 30 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Josephine County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 64 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2022 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 562 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663 WWUS76 KMFR 102212 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 312 PM PDT Sun Mar 10 2024 ORZ031-111200- /O.NEW.KMFR.WI.Y.0016.240312T0000Z-240313T0000Z/ /O.CON.KMFR.WI.Y.0015.000000T0000Z-240311T0300Z/ Central and Eastern Lake County- Including the cities of Lakeview, New Pine Creek, Fort Rock, Valley Falls, and Adel 312 PM PDT Sun Mar 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 5 PM MONDAY TO 5 PM PDT TUESDAY... * WHAT...For the first Wind Advisory, southwest winds 20 to 30 mph with gusts up to 50 mph. For the second Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Elevated terrain in central and eastern Lake County. Affected highways include Highway 395 * WHEN...For the first Wind Advisory, until 8 PM PDT this evening. For the second Wind Advisory, from 5 PM Monday to 5 PM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ081-110000- /O.CON.KMFR.WI.Y.0015.000000T0000Z-240311T0000Z/ Central Siskiyou County- Including the cities of Hilt, Yreka, and Klamath River 312 PM PDT Sun Mar 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Southern and Eastern portions of the Shasta Valley including Interstate 5, Weed, Gazelle and the outskirts of Montague and Grenada. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ084-085-ORZ029-030-110300- /O.CON.KMFR.WI.Y.0015.000000T0000Z-240311T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin-Northern and Eastern Klamath County and Western Lake County- Including the cities of Lookout, Adin, Crescent, Tulelake, Likely, Altamont, Olene, Davis Creek, Gilchrist, Canby, Newell, Macdoel, Midland, Chemult, Alturas, Dorris, Day, and Klamath Falls 312 PM PDT Sun Mar 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...In California, Modoc County and Northeast Siskiyou and Northwest Modoc Counties. In Oregon, Klamath Basin and Northern and Eastern Klamath County and Western Lake County. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TD
9 follow-up statements
691 WWUS76 KMFR 102339 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 439 PM PDT Sun Mar 10 2024 CAZ081-110045- /O.EXP.KMFR.WI.Y.0015.000000T0000Z-240311T0000Z/ Central Siskiyou County- Including the cities of Klamath River, Yreka, and Hilt 439 PM PDT Sun Mar 10 2024 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... While breezy conditions are still being observed, the winds prompting the advisory have subsided. Therefore, the advisory will be allowed to expire. $$ ORZ031-110800- /O.CON.KMFR.WI.Y.0015.000000T0000Z-240311T0300Z/ /O.CON.KMFR.WI.Y.0016.240312T0000Z-240313T0000Z/ Central and Eastern Lake County- Including the cities of Lakeview, Valley Falls, Adel, New Pine Creek, and Fort Rock 439 PM PDT Sun Mar 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM MONDAY TO 5 PM PDT TUESDAY... * WHAT...For the first Wind Advisory, southwest winds 15 to 20 mph with gusts up to 45 mph. For the second Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Elevated terrain in central and eastern Lake County. Affected highways include Highway 395, Oregon Highway 140 and High 31 between Summer Lake and Paisley. * WHEN...For the first Wind Advisory, until 8 PM PDT this evening. For the second Wind Advisory, from 5 PM Monday to 5 PM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ084-085-ORZ029-030-110300- /O.CON.KMFR.WI.Y.0015.000000T0000Z-240311T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin-Northern and Eastern Klamath County and Western Lake County- Including the cities of Tulelake, Altamont, Midland, Day, Newell, Lookout, Davis Creek, Dorris, Canby, Likely, Olene, Klamath Falls, Alturas, Crescent, Macdoel, Adin, Gilchrist, and Chemult 439 PM PDT Sun Mar 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of Northeastern Siskiyou, Modoc, Klamath and Lake Counties. This includes highways 97, 139, and 299 including at Cedar Pass. This also includes the cities and communities of Tulelake, Tionesta, Macdoel, Dorris, Merril, and south Klamath Falls. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BMS
669 WWUS76 KMFR 110232 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 732 PM PDT Sun Mar 10 2024 ORZ031-111230- /O.EXP.KMFR.WI.Y.0015.000000T0000Z-240311T0300Z/ /O.CON.KMFR.WI.Y.0016.240312T0000Z-240313T0000Z/ Central and Eastern Lake County- Including the cities of Lakeview, Valley Falls, Adel, New Pine Creek, and Fort Rock 732 PM PDT Sun Mar 10 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM MONDAY TO 5 PM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Elevated terrain in central and eastern Lake County. Affected highways include Highway 395, Oregon Highway 140 and High 31 between Summer Lake and Paisley. * WHEN...From 5 PM Monday to 5 PM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ084-085-ORZ029-030-110345- /O.EXP.KMFR.WI.Y.0015.000000T0000Z-240311T0300Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin-Northern and Eastern Klamath County and Western Lake County- Including the cities of Tulelake, Altamont, Midland, Day, Newell, Lookout, Davis Creek, Dorris, Canby, Likely, Olene, Klamath Falls, Alturas, Crescent, Macdoel, Adin, Gilchrist, and Chemult 732 PM PDT Sun Mar 10 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Breezy winds will be possible for the next couple of hours, but have diminished below advisory levels. Therefore the advisory will be allowed to expire. $$ BMS
907 WWUS76 KMFR 111010 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 310 AM PDT Mon Mar 11 2024 ORZ023-024-120000- /O.EXB.KMFR.WI.Y.0016.240311T1800Z-240312T0600Z/ Central Douglas County-Eastern Curry County and Josephine County- Including the cities of Sutherlin, Winchester, Merlin, Grants Pass, Green, Wilderville, Umpqua, and Roseburg 310 AM PDT Mon Mar 11 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. There is a low chance of wind gusts up to 60 mph in the coastal range farther to the west. * WHERE...Elevated terrain in Central Douglas County, Eastern Curry County and Josephine County. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult for high profile vehicles. Use extra caution. Secure loose or light outdoor objects. && $$ ORZ031-120000- /O.CON.KMFR.WI.Y.0016.240312T0000Z-240313T0000Z/ Central and Eastern Lake County- Including the cities of Fort Rock, Valley Falls, New Pine Creek, Adel, and Lakeview 310 AM PDT Mon Mar 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Elevated terrain in central and eastern Lake County. Affected highways include Highway 395, Oregon Highway 140 and High 31 between Summer Lake and Paisley. * WHEN...From 5 PM this afternoon to 5 PM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult for high profile vehicles. Use extra caution. && $$ Smith
223 WWUS76 KMFR 111658 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 958 AM PDT Mon Mar 11 2024 ORZ021-022-120600- /O.NEW.KMFR.HW.W.0004.240311T2000Z-240312T0600Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Pistol River, Harbor, Reedsport, Coquille, North Bend, Gold Beach, Ophir, Coos Bay, Brookings, and Nesika Beach 958 AM PDT Mon Mar 11 2024 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Curry County Coast and South Central Oregon Coast. Affected roadways include Highway 101. Cities affected include Reedsport, Lakeside, North Bend, Bandon, Langlois, Denmark, Port Orford, Ophir, and Gold Beach. * WHEN...From 1 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Damaging winds could blow down branches and trees. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ ORZ023-024-120600- /O.CON.KMFR.WI.Y.0016.240311T1800Z-240312T0600Z/ Central Douglas County-Eastern Curry County and Josephine County- Including the cities of Wilderville, Umpqua, Sutherlin, Grants Pass, Green, Roseburg, Winchester, and Merlin 958 AM PDT Mon Mar 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. There is a low chance of wind gusts up to 60 mph in the coastal range farther to the west. * WHERE...Elevated terrain in Central Douglas County, Eastern Curry County and Josephine County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ORZ031-120600- /O.CON.KMFR.WI.Y.0016.240312T0000Z-240313T0000Z/ Central and Eastern Lake County- Including the cities of Valley Falls, Lakeview, Fort Rock, New Pine Creek, and Adel 958 AM PDT Mon Mar 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Elevated terrain in central and eastern Lake County. Affected highways include Highway 395, Oregon Highway 140 and High 31 between Summer Lake and Paisley. * WHEN...From 5 PM this afternoon to 5 PM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TD
276 WWUS76 KMFR 111709 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1009 AM PDT Mon Mar 11 2024 ORZ021-022-120600- /O.CON.KMFR.HW.W.0004.240311T2000Z-240312T0600Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Pistol River, Harbor, Reedsport, Coquille, North Bend, Gold Beach, Ophir, Coos Bay, Brookings, and Nesika Beach 1009 AM PDT Mon Mar 11 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Curry County Coast and South Central Oregon Coast. Affected roadways include Highway 101. Cities affected include Reedsport, Lakeside, North Bend, Bandon, Langlois, Denmark, Port Orford, Ophir, and Gold Beach. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Damaging winds could blow down branches and trees. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ CAZ081-120800- /O.EXB.KMFR.WI.Y.0016.240311T1800Z-240312T0800Z/ Central Siskiyou County- Including the cities of Yreka, Klamath River, and Hilt 1009 AM PDT Mon Mar 11 2024 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...The Shasta Valley in Central Siskiyou County. Affected roadways include Interstate 5 between Weed and Yreka and Highway 97 north of Weed. * WHEN...Until 1 AM PDT Tuesday. * IMPACTS...Watch for falling debris and tree limbs. Use caution if you must drive. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ORZ023-024-120600- /O.CON.KMFR.WI.Y.0016.240311T1800Z-240312T0600Z/ Central Douglas County-Eastern Curry County and Josephine County- Including the cities of Wilderville, Umpqua, Sutherlin, Grants Pass, Green, Roseburg, Winchester, and Merlin 1009 AM PDT Mon Mar 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. There is a low chance of wind gusts up to 60 mph in the coastal range farther to the west. * WHERE...Elevated terrain in Central Douglas County, Eastern Curry County and Josephine County. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ORZ031-120900- /O.CON.KMFR.WI.Y.0016.240312T0000Z-240313T0000Z/ Central and Eastern Lake County- Including the cities of Valley Falls, Lakeview, Fort Rock, New Pine Creek, and Adel 1009 AM PDT Mon Mar 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Elevated terrain in central and eastern Lake County. Affected highways include Highway 395, Oregon Highway 140 and Highway 31 between Summer Lake and Paisley. * WHEN...From 5 PM this afternoon to 5 PM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TD
156 WWUS76 KMFR 120543 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1043 PM PDT Mon Mar 11 2024 ORZ021-022-120645- /O.EXP.KMFR.HW.W.0004.000000T0000Z-240312T0600Z/ South Central Oregon Coast-Curry County Coast- Including the cities of North Bend, Ophir, Pistol River, Harbor, Gold Beach, Reedsport, Nesika Beach, Coos Bay, Coquille, and Brookings 1043 PM PDT Mon Mar 11 2024 ...HIGH WIND WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING... While winds will still be breezy for the next few hours, the potential for them to cause damage has greatly reduced. Therefore the High Wind Warning will be allowed to expire. $$ ORZ023-024-120645- /O.EXP.KMFR.WI.Y.0016.000000T0000Z-240312T0600Z/ Central Douglas County-Eastern Curry County and Josephine County- Including the cities of Umpqua, Grants Pass, Wilderville, Green, Winchester, Roseburg, Merlin, and Sutherlin 1043 PM PDT Mon Mar 11 2024 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds will remain breezy for a few more hours, but will remain below advisory criteria. Therefore the wind advisory will be allowed to expire. $$ CAZ081-120800- /O.CON.KMFR.WI.Y.0016.000000T0000Z-240312T0800Z/ Central Siskiyou County- Including the cities of Klamath River, Hilt, and Yreka 1043 PM PDT Mon Mar 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...The Shasta Valley in Central Siskiyou County. Affected roadways include Interstate 5 between Weed and Yreka and Highway 97 north of Weed. * WHEN...Until 1 AM PDT Tuesday. * IMPACTS...Watch for falling debris and tree limbs. Use caution if you must drive. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ORZ031-121345- /O.CON.KMFR.WI.Y.0016.000000T0000Z-240313T0000Z/ Central and Eastern Lake County- Including the cities of New Pine Creek, Fort Rock, Valley Falls, Adel, and Lakeview 1043 PM PDT Mon Mar 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Elevated terrain in central and eastern Lake County. Affected highways include Highway 395, Oregon Highway 140 and Highway 31 between Summer Lake and Paisley. * WHEN...Until 5 PM PDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BMS
651 WWUS76 KMFR 120750 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 1250 AM PDT Tue Mar 12 2024 CAZ081-120900- /O.EXP.KMFR.WI.Y.0016.000000T0000Z-240312T0800Z/ Central Siskiyou County- Including the cities of Klamath River, Hilt, and Yreka 1250 AM PDT Tue Mar 12 2024 ...WIND ADVISORY WILL EXPIRE AT 1 AM PDT EARLY THIS MORNING... Winds will continue to diminish overnight. $$ ORZ031-122000- /O.CON.KMFR.WI.Y.0016.000000T0000Z-240313T0000Z/ Central and Eastern Lake County- Including the cities of Adel, New Pine Creek, Fort Rock, Valley Falls, and Lakeview 1250 AM PDT Tue Mar 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Central and Eastern Lake County. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SBN
363 WWUS76 KMFR 121435 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 735 AM PDT Tue Mar 12 2024 ORZ031-130000- /O.CON.KMFR.WI.Y.0016.000000T0000Z-240313T0000Z/ Central and Eastern Lake County- Including the cities of Fort Rock, New Pine Creek, Valley Falls, Adel, and Lakeview 735 AM PDT Tue Mar 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph, shifting to west winds in the afternoon. * WHERE...Central and Eastern Lake County. This includes portions of highway 31, highway 395, and highway 140. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DW
127 WWUS76 KMFR 130022 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 522 PM PDT Tue Mar 12 2024 ORZ031-130130- /O.EXP.KMFR.WI.Y.0016.000000T0000Z-240313T0000Z/ Central and Eastern Lake County- Including the cities of New Pine Creek, Fort Rock, Adel, Lakeview, and Valley Falls 522 PM PDT Tue Mar 12 2024 ...WIND ADVISORY HAS EXPIRED... The threat has ended. $$ Smith
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 10, 10:54 AM PDT, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 10, 10:54 AM PDT, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1054 AM PDT Sun Mar 10 2024
Updated AVIATION Section
.DISCUSSION...No major changes are needed to the forecast this
morning. A band of precipitation is moving eastward over southern
Oregon and northern California this morning, bringing widespread
showers to areas west of the Cascades. Elevated gusty winds have
persisted at the coast longer than expected, supporting an
extension of a High Wind Warning through 11 AM PDT. Gusty winds
are also expected for the Shasta Valley and for areas east of the
Cascades through this evening. Winter weather hazards remain in
place for western Siskiyou County, the Cascades near Crater Lake
and Diamond Lake, and Willamette Pass.
Please see the previous discussion for more details about the
short- and long-term forecasts. -TAD
&&
.AVIATION...10/18Z TAFs...A front stretching from the Cascades
southwestward into NW California late this morning will move east of
the Cascades this afternoon and evening. Gusty S-SW winds and
mountain wave turbulence are occurring in advance of the front and
these will continue through about 00-03Z. An area of steadier
precipitation is accompanying the frontal boundary with conditions
lowering to MVFR (with higher terrain obscured), and locally IFR in
the heaviest rain/snow. Behind the front, precipitation is turning
more showery along the coast, though enough instability exists for
an isolated thunderstorm or two over the coastal waters and the
coast, but probably west of Roseburg through this afternoon.
In addition to the gusty winds, some precipitation will move east of
the Cascades along the front this afternoon/evening, but intensity
should not be as high as it is now. Still, light rain/snow is
expected at Klamath Falls from around 20Z this afternoon to 02Z this
evening before ending.
Areas of MVFR conditions and widespread mountain obscurations will
persist in showers this evening and tonight.
The next front will approach the coast on Monday. Expect a renewed
risk of low-level wind shear at North Bend during the morning as
winds accelerate rapidly just off the surface. -Spilde
&&
.MARINE...Updated 800 AM Sunday, March 10, 2024...A strong front is
pushing onshore this morning, with gales expected to persist for the
next hour or so. Very steep and hazardous short period seas will
continue behind the front with winds turning southwesterly and
gradually lowering behind the front later this morning into this
afternoon.
Behind this front, a long period west swell will move into the
waters late this afternoon and this evening with a swell group
around 15 to 17 feet at 14 to 15 seconds. This large swell
will maintain steep to very steep seas tonight. Then a second front
will move across the waters Monday afternoon into Monday night with
another round of gales and very steep seas likely.
High pressure builds into place Tuesday into Wednesday. By
Wednesday, winds will shift to a northerly summer-like thermal
trough pattern while moderate swell continues to come in from the
northwest. While this change in pattern will lead to a net lowering
of sea heights and a reduction in steepness, current forecasts keep
advisory conditions in place for most of the area area into the end
of the week. -CC
&&
.PREV DISCUSSION... /Issued 459 AM PDT Sun Mar 10 2024/
DISCUSSION...
A cold front is currently pushing onshore with some strong winds
up to 60 mph being observed along the coast. In addition, a few
sites in the coastal mountains are seeing some pretty strong winds
as well. Winds are also a bit stronger than anticipated in
valleys west of the Cascades this morning with Roseburg reporting
wind gusts up to 30 knots. These stronger winds will make their
way east of the Cascades by the afternoon hours. Winds aloft
around 4000 feet above ground level east of the Cascades are up to
65 knots, which is pretty strong. However, the lapse rates
suggests we're not mixing that deep and wind gusts up to 45 knots
are much more likely. Perhaps some exposed terrain on ridges or in
the Warners could see those 65 mph wind gusts, but impacts are
pretty minimal at those elevations. Therefore, we opted to just
keep the wind advisory this afternoon.
Elsewhere, south winds in the Shasta Valley should be in fell
swing this morning with a Redding to Medford pressure gradient
around is around 6 to 7, which suggests wind gusts around the 45
to 50 mph range are most likely. The wind impacts are traveling
difficulties for high profile vehicles.
Other than strong winds, we also have some winter weather
headlines. Compared to what we've seen over the last month or so,
this is not as impactful winter weather. We're forecasting about 6
to 10 inches of snow above 5000 feet in northern California and
the Cascades. The winter weather advisory in western Siskiyou
County falls below that, although snow accumulation and impacts
for that matter will be minimal around 3500 feet. Most of the
snow should fall in a 6 hour period between 11 am and 5 pm this
evening. Sometimes these higher snowfall rates can make travel
pretty difficult, but it should be short lived, which suggests
this is more of a minor impact winter event.
After this front moves through, we'll see yet another cold front
move through the forecast area Monday evening. Another quick shot
of 6 to 10 inches of snow is anticipated to be added to the
snowpack with snow levels right around 4500 feet. The Coquille
River is under threat of minor flooding given the snow melt for
the low elevation snow the last few weeks some of this additional
rainfall.
We'll finally see a longer stretch of dry and warm coming up this
week. Ensembles are very confident of a ridge building in and
temperatures warming up across the forecast area. We're
forecasting high temperatures around or slightly above 70 degrees
in Medford on Friday, Saturday and Sunday! This may seem warm,
although it's only 10 degrees warmer than normal for this time of
year. Temperatures in the mountains will be pushing into the mid
50's for highs next weekend. Overall, pretty great recreation
weather mid week into next weekend.
-Smith
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory until 5 PM PDT this afternoon for ORZ024-025-
029>031.
High Wind Warning until 11 AM PDT this morning for ORZ021-022.
Winter Weather Advisory until 5 PM PDT this afternoon for ORZ027-
028.
CA...Winter Weather Advisory until 5 PM PDT this afternoon above 3500
feet for CAZ080.
Wind Advisory until 5 PM PDT this afternoon for CAZ081-084-085.
Winter Storm Warning until 5 PM PDT this afternoon for CAZ082-
083.
Winter Weather Advisory until 5 PM PDT this afternoon for
CAZ082.
PACIFIC COASTAL WATERS...Hazardous Seas Warning until 5 AM PDT Monday
for PZZ350-356-370-376.
&&In the hours before
Local storm report, Mar 10, 11:22 AM PDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Medford OR
1122 AM PDT Sun Mar 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM Rain 6 E Gold Beach 42.42N 124.31W
03/10/2024 M1.20 inch Curry OR CO-OP Observer
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:22 AM PDT | Special Marine Warning | MFR | 38 min | |
| Mar 10, 2:09 PM PDT | Gale Warning | MFR | 30 hr | |
| Mar 10, 2:09 PM PDT | Small Craft Advisory | MFR | 21 hr | |
| Mar 10, 2:51 PM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 50 hr |
Nearby
Wind Advisories in Oregon, 2024Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.